Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 24, 2019, 11:21 PM CDT for Wood County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 11:21 PM CDT (04:21 UTC)
- Expired
- Mar 25, 2019, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
County Wood County, TX
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
249
WWUS84 KSHV 250421
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sun Mar 24 2019
TXZ108-124-250500-
Wood TX-Franklin TX-
1121 PM CDT Sun Mar 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND NORTHERN
WOOD COUNTIES UNTIL MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pleasant Grove, or 13 miles west of Winnsboro, moving
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winnsboro, Scroggins, Pleasant Grove, Yantis, Perryville and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Fork, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.
LAT...LON 3296 9564 3296 9531 3306 9531 3307 9515
3281 9516 3293 9564
TIME...MOT...LOC 0421Z 274DEG 26KT 3296 9552
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 10:25 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 24, 10:25 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1025 PM CDT Sun Mar 24 2019 .SHORT TERM.../Tonight/ The sct convection that did affect portions of McCurtain County OK earlier this evening have diminished/remained just N of this area and the adjacent counties in SW AR, as the convection has outran the greater axis of instability along the cold front, which extends from near FSM, to just S of MLC, AQR, SW to the Nrn and Wrn sections of the DFW Metroplex, to near SEP. However, additional sct convection has recently redeveloped near and just ahead of the front over portions of N TX, in the area of better instability where MLCapes near or slightly better than 1000 J/kg exist ahead of a shortwave trough noted over Srn OK and N TX. The short term progs have done a poor job with the handling of the ongoing convection, with the latest 00Z NAM much drier/less bullish with convection development through the remainder of the evening (especially near and N of DFW), but does suggest convection building ESE into more of E TX/extreme Nrn LA after 06Z. The latest run of the HRRR has initialized too far E with the ongoing convection and also does not take into account the convection N of DFW, but does suggest clusters of convection which should track SE across E TX into N LA overnight. Although some instability will persist overnight with additional low level moistening, the short term progs suggest that overall CAPE will continue to slowly diminish overnight, but with 500-800+ J/kg remaining over portions of E TX before the shortwave shifts E into slightly more stable air farther E into Scntrl AR/Ncntrl LA. Although an isolated severe threat may persist beyond the 05Z SVR Watch #33 expiration, did remove SVR mention after midnight, and did lower pops to likely across much of E TX/SW AR/N LA. But in the meantime, did add Smith and Gregg Counties in E TX to the existing SVR Watch #33 to account for extrapolation of the isolated severe warned supercell now entering Western Wood County. Also made very minor adjustments to the min temp forecast, with this convection diminishing from NW to SE late as H850-700 winds veer more WNW late. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 750 PM CDT Sun Mar 24 2019/ AVIATION... For the ArkLaTex terminals. No major changes to going TAFs with as KTXK only tempo group this cycle. All other sites will see this line of TS move from N to S from 06-12Z. Large hail and some wind will be wide spread until dawn. Fropa 12-18Z with SKC looming terminals becoming NW 10-20KT all day Monday./24/ PREV DISCUSSION... /issued 536 PM CDT Sun Mar 24 2019/ UPDATE... Zone update just sent for the issuance of SVR Watch #33 until 05Z for much of NE TX/SW AR/SE OK. Already seeing isolated supercell storms developing attm across portions of N TX/Ern OK, along a cold front that continues to slowly progress SE across these areas. SBCapes have risen to 1500-2000 J/KG along a narrow instability axis along/ahead of the front, with MLCapes expected to gradually increase this evening across the expanding warm sector over E TX/N LA/SW AR as a shortwave trough, analyzed over the Lower TX Panhandle and Wrn OK, continues to progress along and N of the Red River Valley through the evening and into Cntrl/Srn AR/N LA overnight. While isolated supercells with large hail are expected initially given the bulk shear of 50kts, some clustering of the convection is expected later this evening which will lead to more of a svr wind/hail threat, as they eventually shift SE into NE TX/SW AR late this evening, to near the I-20 corridor of E TX/N LA between 07-10Z. Did not make any additional adjustments attm to the going forecast. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 49 67 / 60 60 0 0 MLU 61 77 49 66 / 60 60 0 0 DEQ 52 68 44 67 / 70 10 0 0 TXK 57 71 46 65 / 60 10 0 0 ELD 58 74 46 66 / 60 30 0 0 TYR 60 74 47 69 / 60 60 0 0 GGG 60 75 48 68 / 60 60 0 0 LFK 64 80 49 71 / 30 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Mar 24, 1:28 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 128 PM CDT Sun Mar 24 2019 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-251830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola- 128 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... The threat of strong to severe thunderstorms will increase later this evening and overnight through early Monday morning as a cold front advances across the region. The highest risk area for severe weather will be north of a line from near Tyler, Texas eastward to Shreveport and Farmerville, Louisiana. The primary threats will be damaging wind gusts and large hail possibly up to golf ball size. Although the overall tornado risk is low, an isolated tornado or two cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A couple of severe storms will still be possible through sunrise Monday morning, but the overall risk for severe weather should be diminishing. Damaging winds and large hail will be the primary threats. Thunderstorms will likely persist along and south of Interstate 20 until a cold front completely exits the area Monday afternoon. Scattered thunderstorms will return by late Thursday through Saturday as a series of upper level disturbances move across the region. Thunderstorm chances will be much higher, including the potential for more severe weather, as the front moves across the Four State Region during the day on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight through early Monday morning. LAZ010-011-017>022-TXZ152-153-165>167-251830- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Nacogdoches-Shelby-Angelina-San Augustine- 128 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Strong to marginally severe thunderstorms will be possible tonight into early Monday morning as a cold front moves across the region. Damaging winds and large hail will be the primary threats. An isolated tornado cannot be completely ruled out, but the overall risk for tornadoes is very low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A couple of severe storms will still be possbile through sunrise Monday morning, but the overall risk for severe weather should be diminishing. Damaging winds and large hail will be the primary threats. Thunderstorms will likely persist south of Interstate 20 until a cold front completely exits the area Monday afternoon. Scattered thunderstorms will return by late Thursday through Saturday as a series of upper level disturbances move across the region. Thunderstorm chances will be much higher, including the potential for more severe weather, as the front moves across the Four State Region during the day on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight through early Monday morning. 19
In the hours before
Special weather statement, Mar 24, 6:22 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
622 PM CDT Sun Mar 24 2019
OKZ077-242345-
McCurtain OK-
622 PM CDT Sun Mar 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Oleta, or 23 miles northeast of Hugo, moving east at 20
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Rufe and Ringold.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3416 9493 3411 9516 3424 9515 3425 9505
3433 9504 3434 9503
TIME...MOT...LOC 2322Z 248DEG 17KT 3418 9516
13Special weather statement, Mar 24, 6:39 PM CDT, 4 hours 42 minutes before
Special Weather Statement National Weather Service Shreveport LA 639 PM CDT Sun Mar 24 2019 OKZ077-250015- McCurtain OK- 639 PM CDT Sun Mar 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCCURTAIN COUNTY UNTIL 715 PM CDT... At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Octavia, or 31 miles southeast of Clayton, moving northeast at 50 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bethel, Battiest, Mount Herman, Smithville and Sherwood. A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Oklahoma. LAT...LON 3427 9485 3440 9500 3451 9487 3451 9451 TIME...MOT...LOC 2339Z 226DEG 41KT 3439 9486 13
Local storm report, Mar 24, 7:09 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL SMITHVILLE 34.47N 94.65W
03/24/2019 E1.00 INCH MCCURTAIN OK PUBLIC
QUARTER SIZE HAIL REPORTED AT MOUNTAIN
COUNTRY STORE.
&&
25Local storm report, Mar 24, 8:17 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL SMITHVILLE 34.47N 94.65W
03/24/2019 E2.00 INCH MCCURTAIN OK PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM
SMITHVILLE. GOLF BALL TO HEN EGG SIZE HAIL
REPORTED AT MOUNTAIN COUNTRY STORE. PHOTO
SUBMITTED TO NWS TO CORRECT SIZE IN PREVIOUS
REPORT.
&&
25Special weather statement, Mar 24, 8:32 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
832 PM CDT Sun Mar 24 2019
OKZ077-250215-
McCurtain OK-
832 PM CDT Sun Mar 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
915 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Nashoba, or 23 miles southeast of Clayton, moving
east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plunketville, Smithville, Watson, Bethel, Battiest, Pickens, Sherwood
and Mount Herman.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3451 9447 3437 9447 3429 9504 3449 9505
3451 9497
TIME...MOT...LOC 0131Z 257DEG 44KT 3440 9502
13Special weather statement, Mar 24, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sun Mar 24 2019
TXZ108-124-250500-
Wood TX-Franklin TX-
1121 PM CDT Sun Mar 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND NORTHERN
WOOD COUNTIES UNTIL MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pleasant Grove, or 13 miles west of Winnsboro, moving
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winnsboro, Scroggins, Pleasant Grove, Yantis, Perryville and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Fork, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.
LAT...LON 3296 9564 3296 9531 3306 9531 3307 9515
3281 9516 3293 9564
TIME...MOT...LOC 0421Z 274DEG 26KT 3296 9552
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 58 min |
| Mar 24, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 31 min |
| Mar 25, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 65 min |
| Mar 25, 12:47 AM CDT | Tornado Warning | SHV | Franklin, Wood | 43 min |
| Mar 25, 12:53 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 37 min |
| Mar 25, 1:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur, Wood | 63 min |
| Mar 25, 1:32 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 43 min |
| Mar 25, 1:52 AM CDT | Tornado Warning | SHV | Gregg, Harrison, Upshur | 23 min |
| Mar 25, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 59 min |
| Mar 25, 2:27 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more | 63 min |
| Mar 25, 2:45 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 60 min |
| Mar 25, 2:52 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Upshur, Wood | 3 hr |
| Mar 25, 3:48 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Rusk | 42 min |
| Mar 25, 4:35 AM CDT | Special Weather Statement | SHV | Nacogdoches, San Augustine, Shelby | 55 min |
| Mar 25, 5:41 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 49 min |
| Mar 25, 11:02 AM CDT | Special Weather Statement | SHV | Sabine | 43 min |
| Mar 25, 3:13 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Lincoln, Webster | 31 min |
| Mar 25, 5:45 AM CDT | Special Weather Statement | SHV | Grant, LaSalle, Natchitoches | 45 min |
| Mar 25, 1:04 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 56 min |
| Mar 25, 1:51 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 54 min |
| Mar 24, 8:32 PM CDT | Special Weather Statement | SHV | McCurtain | 43 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.